Alert archive / Indiana / River Flood Warnings in 2018
River Flood Warning 7, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Jan 24, 2018, 7:30 PM EST for 5 counties in Indiana. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 24, 2018, 7:30 PM EST (00:30 UTC)
- Expired
- Jan 25, 2018, 7:00 PM EST
- In force
- 24 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Fountain County, IN, Parke County, IN, Tippecanoe County, IN, Vermillion County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 98 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wabash River at Lafayette (LAFI3). The gauge peaked at 9.32 ft at Jan 24, 2018, 9:00 PM EST.
- Action stage
- 7 ft
- Minor stage
- 11 ft
- Moderate stage
- 18 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03335500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
095
WGUS43 KIND 250030
FLWIND
Flood Warning
National Weather Service Indianapolis IN
730 PM EST Wed Jan 24 2018
...The National Weather Service in Indianapolis has issued a Flood
Warning for a portion of the following river in western Indiana...
Wabash River...
.Lowland flooding has developed along the Wabash River in western
Indiana. Significant flooding is not expected. Flooding will affect
some low agricultural land. Over the last four days, rainfall of
around one-half to one inch fell in and upstream of Lafayette. Major
flooding is not expected. The river is expected to fall back below
flood stage by late Thursday morning.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC045-121-157-165-171-251230-
/O.NEW.KIND.FL.W.0007.180125T0030Z-180126T0000Z/
/LAFI3.1.ER.180124T2300Z.180125T0600Z.180125T1200Z.NO/
730 PM EST Wed Jan 24 2018
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Wabash River at Lafayette.
* until Thursday evening.
* At 7:01 PM Wednesday the stage was 11.1 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 11.2 feet by
after midnight Thursday morning. The river will fall below flood
stage tomorrow morning.
* At 11.0 feet...Flooding of low agricultural land begins in western
part of Tippecanoe County.
&&
LAT...LON 4054 8670 4040 8688 4033 8709 4040 8709
4048 8688 4056 8673
$$1 follow-up statement
348
WGUS83 KIND 251154
FLSIND
Flood Statement
National Weather Service Indianapolis IN
654 AM EST Thu Jan 25 2018
...The flood Warning is no longer in effect for for portions of
the following rivers in Indiana...
Wabash River...
Water levels on the upper wabash river near Lafayatte have fallen
below flood stage.
be alert to flood debris on previously flooded roads. Keep children
away from flooded areas. Recreational and agricultural interests
should remain alert to changing river conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC045-121-157-165-171-251224-
/O.CAN.KIND.FL.W.0007.000000T0000Z-180126T0000Z/
/LAFI3.1.ER.180124T2300Z.180125T0331Z.180125T0731Z.NO/
654 AM EST Thu Jan 25 2018
The Flood Warning is cancelled for The Wabash River at Lafayette.
* At 6:30 AM Thursday the stage was 10.8 feet.
* Flood stage is 11.0 feet.
* Fell below flood stage at 2:31 AM Thursday.
* Forecast...The river will continue to fall to 9.1 feet by tomorrow
morning.
* At 11.0 feet...Flooding of low agricultural land begins in western
part of Tippecanoe County.
&&
LAT...LON 4054 8670 4040 8688 4033 8709 4040 8709
4048 8688 4056 8673
$$
JHWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jan 24, 6:00 PM EST, 1 hour 30 minutes earlier.
Area forecast discussion, Jan 24, 6:00 PM EST, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 600 PM EST Wed Jan 24 2018 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 351 PM EST Wed Jan 24 2018 An upper trough causing a light wintry precip mix this afternoon will move off to the east tonight and allow warm advection to bring warmer conditions to the area on Thursday along with dry weather. A low pressure system will bring chances for rain to the area Friday night through Saturday, and then high pressure will usher in dry weather for Sunday. Small chances for snow will arrive Monday, but then dry weather is expected through Wednesday. && .NEAR TERM /This evening and tonight/... Issued at 351 PM EST Wed Jan 24 2018 Scattered flurries mixed with light sleet and freezing drizzle moving through central Indiana this afternoon/early evening will move off to the east later this evening as an upper wave moves off in that direction and forcing comes to an end. This could continue to cause issues for the evening commute with temperatures below freezing allowing black ice and icy spots to form on untreated surfaces. Temperatures will remain below freezing through the night, dropping into the mid 20s, so any moisture left on untreated roads and surfaces will freeze or refreeze and continue to be slick. && .SHORT TERM /Thursday through Saturday/... Issued at 351 PM EST Wed Jan 24 2018 High pressure building over the area Thursday will bring scattering of the cloud deck, and the development of southerly surface flow will bring warm advection. There is some indication of a weak upper wave moving through the area Thursday along with a warm front, but models are in good agreement that it should not produce any precipitation. Thus will increase cloud cover a little in the morning, but still show scattering by the afternoon and clearing by the evening. Warm advection should bring in warming temperatures, with highs in the lower 40s northeast to lower 50s southwest. Dry weather will continue into Friday under the aforementioned high pressure. Friday night into Saturday the next chance for precipitation will arrive, and given temperatures will be well above normal rain will be the result. A strong low level jet will amp up overnight Friday and provide forcing for rain across the area, but at this time it appears instability will not get this far north so will not mention any thunder. Chances for rain will continue through the day on Saturday as a cold front slowly makes its way through the area as it weakens. && .LONG TERM /Saturday Night through Wednesday/... Issued at 256 PM EST Wed Jan 24 2018 Active weather bookending the extended period with the growing promise of a higher impact system over the region just outside the 7 day period. Rain will continue on Saturday night as the cold front moves east of the region...gradually diminishing from west to east prior to daybreak Sunday. Could see colder air work into the region enough to enable some snowflakes to mix in late Saturday night but at this point...no accumulation is expected and any impacts would be minimal at worst. High pressure will expand into the Ohio Valley with predominantly dry weather for late weekend through the first half of next week. The only potential weather issue prior to late Wednesday will be a fast moving upper wave coming across the lower Great Lakes on Monday. While moisture is limited...forcing aloft should support a brief period with light snow showers and or flurries impacting central Indiana on Monday. Highs Sunday and Monday are likely to remain mostly in the 30s. Ridging aloft will expand across the eastern part of the country for Tuesday and Wednesday as the presence of a deep upper low diving out of Canada begins to carve out a trough further west. This feature will not be a big player locally until late next week. Ahead of that though...a strong cold front will organize and approach the region by late Wednesday. Temperatures are likely to warm back to around 50 degrees ahead of this front by Wednesday. High confidence in widespread rain developing over the region Wednesday afternoon and night. Just beyond our forecast period...extended models highlighting the potential for precip type to become a factor by early Thursday and continue through late week as waves ripple along the boundary as it moves east. Far too early to provide detail with this system...but it does appear the there will be a threat for snow or a wintry mix by late week. Maybe more importantly...this front is likely to serve as the catalyst for a return to more sustained winter conditions as a much colder airmass floods the region in wake of the frontal passage. Something to monitor going forward over the next several days. && .AVIATION /Discussion for 250000Z TAF Issuance/... Issued at 600 PM EST Wed Jan 24 2018 With the upper wave east of the terminals and surface high pressure moving overhead , good confidence that any precipitation should be over and borderline MVFR and VFR ceilings will become mostly VFR at or shortly after issuance time. Should only see cirrus after 17z Thursday. Winds will be west less than 6 knots tonight and become south and increase to around 10 knots with gusts to near 20 knots after 17z Thursday as surface high pressure shifts to the east. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CP NEAR TERM...CP SHORT TERM...CP LONG TERM....Ryan AVIATION...MK
Hazardous weather outlook, Jan 24, 7:00 PM EST, 30 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Indianapolis IN 700 PM EST Wed Jan 24 2018 INZ021-028>031-035>049-051>057-060>065-067>072-260000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 700 PM EST Wed Jan 24 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: No hazardous weather is expected at this time. Hazards: Some slick spots may remain from earlier wintry precipitation. Timing: Now through the overnight. Discussion: Cloudy skies will remain through much of the night with an upper wave moving out of the area. Low temperatures in the 20s will mean any slick spots on untreated roads will remain through the overnight hours. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Outlook: No hazardous weather is expected at this time. Discussion: A low pressure system is expected to affect the area this weekend, resulting in chances for rain from Friday night through Saturday night. A brief period of snow or a wintry mix is possible near the tail end of the event, around late Saturday night and early Sunday morning, however no accumulation is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Jan 24, 3:41 PM EST, 3 hours 49 minutes before
Special Weather Statement National Weather Service Indianapolis IN 341 PM EST Wed Jan 24 2018 INZ021-028>031-035>049-054>057-062>065-071-072-250000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Morgan-Johnson-Shelby-Rush- Monroe-Brown-Bartholomew-Decatur-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Shelbyville, Bloomington, Columbus, and Seymour 341 PM EST Wed Jan 24 2018 ...Slick and Icy Conditions To Impact Central Indiana Through the Evening Commute... Black ice on roads...bridges...overpasses and other untreated surfaces remains an issue across central Indiana. A wintry mix of flurries...very light sleet and freezing drizzle moving through central Indiana during the late afternoon and early evening could worsen this problem. Temperatures in the mid 20s and lower 30s will allow these icy conditions to persist... especially on untreated secondary roadways, through the evening commute. Commuters should be prepared for slick and icy spots through the afternoon and evening. Allow extra time to reach your destination and reduce your speed.
Special weather statement, Jan 24, 6:27 PM EST, 1 hour 3 minutes before
Special Weather Statement National Weather Service Indianapolis IN 627 PM EST Wed Jan 24 2018 INZ021-028>031-035>049-054>057-062>065-071-072-250730- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Morgan-Johnson-Shelby-Rush- Monroe-Brown-Bartholomew-Decatur-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Shelbyville, Bloomington, Columbus, and Seymour 627 PM EST Wed Jan 24 2018 ...Slick and Icy Conditions To Impact Central Indiana Tonight... Black ice on roads, bridges, overpasses and other untreated surfaces is possible tonight. Watch out for slick and icy spots tonight. Allow extra time to reach your destination and reduce your speed.
Nearby
River Flood Warnings in Indiana, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.